Flash Flood, Bradford
- When
- June 27, 3:15 AM EST to 7:00 AM EST
- Where
- Bradford County, Wyalusing
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.789, -76.515 (the zone’s center; the record gives no point)
Tropical moisture continued to stream northward into Pennsylvania ahead of a frontal system which slowly moved westward into the eastern Great Lakes by Tuesday morning the 27th. This tropical moisture developed a batch of heavy showers and thunderstorms across much of northeast Pennsylvania early Tuesday.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Tropical moisture continued to stream northward into Pennsylvania ahead of a frontal system which slowly moved westward into the eastern Great Lakes by Tuesday morning the 27th. This tropical moisture developed a batch of heavy showers and thunderstorms across much of northeast Pennsylvania early Tuesday. Eastern Bradford County was particularly hard hit with 3 to 4 inches of rain by Tuesday morning. This rain fell on saturated ground from previous rainfall and caused a rockslide in the town of Wyalusing. Many roads were also flooded in and around Wyalusing.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 27, 2:10 AM EST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 310 AM EDT TUE JUN 27 2006 .SHORT TERM (TODAY - WEDNESDAY)... NOT MUCH HAS CHANGED FROM 24 HOURS AGO. RAINFALL CONTINUES TO STREAM NORTH INTO FA IN AREA OF DEEP SOUTHERLY FLOW...AS TROF REMAINS TO OUR WEST AND BERMUDA HIGH REMAINS EAST. CONVECTION INCREASING AGAIN THIS MORNING ACROSS CHESAPEAKE BAY AREA...SIMILAR TO LAST NIGHT. THIS IS ALL STREAMING NORTH INTO AREAS THAT CANNOT HANDLE ANY MORE RAINFALL AND UPSLOPE FLOW MAY LEAD TO LOCAL ENHANCEMENT TO PCPN THIS MORNING. BACK EDGE OF PCPN BEGINNING TO ENTER SRN ZONES...BUT JUST AS IT APPEARS TO HAVE AN END MORE DEVELOPS. THIS WILL BE THE TREND MOST OF THE DAY AS AIRMASS REMAINS SATD WITH PW VALUES NEARING 2.00 INCHES AND 40KT LLJ CONTINUING. FA WILL ALSO REMAIN IN DIVERGENCE AREA OF UL JET...THUS CATEGORICAL POPS ARE IN ORDER FOR TODAY. RIDGING MAY BE ABLE TO BUILD FAR ENOUGH WEST TO LEAD TO JUST SCTD PCPN ACROSS SOUTHEASTERN ZONES TODAY. DRYING BEING SEEN ON WV HAS PUSHED INTO NJ AND SHUNTING PCPN TWD CENTRAL/WRN AREAS CURRENTLY. HOWEVER...ANY SUN THAT MAKES IT THRU TODAY WILL LIKELY RESULT IN CONVECTION...ESPECIALLY WHERE UPSLOPE WILL HAVE AN EFFECT ACROSS POCONOS AND CATSKILLS. GIVEN THE AIRMASS IN PLACE AND FFG VERY LOW IN THESE AREAS...POSSIBILITY OF FLDG REMAINS TODAY AS STORMS WILL LIKELY BE VERY EFFICIENT RAIN PRODUCERS. HAVE SIDED WITH GFS/CANGEM GUIDANCE AS WRF HAS HAD TENDENCY TO SHUNT PCPN BACK WEST TOO QUICKLY PAST SEVERAL DAYS. GFS AND CANGEM KEEPS HEAVY RAIN AXIS FURTHER EAST AND PREFER THEIR QPF DEPICTION. SCENARIO GOES QUICKLY DOWNHILL TONIGHT. TROPICAL LOW CURRENTLY OFF THE FL/GA COAST WILL GET CAUGHT UP IN MOISTURE PLUME AND RIDE NORTH QUICKLY TONIGHT. GFS SLIGHTLY FASTER WITH SYSTEM AND SPREADS PCPN INTO FA ARND 06Z. WRF IS SLIGHTLY SLOWER AND KEEPS HEAVIEST RAIN OUT OF AREA UNTIL 12Z OR SO. ONCE AGAIN...PREFER GFS SOLN AND WILL INCREASE POPS TO CATEGORICAL FOR THE OVERNIGHT HOURS...CONSIDERING THE DIVERGENCE ALOFT AND STRONG THETA-E CONVERGENCE OVER REGION. AN ADDNL 1 TO 3 INCHES WILL BE POSSIBLE TONIGHT...POSSIBLY LOCALIZED HIGHER AMOUNTS DEPENDING ON ANY CONVECTION. HPC HAS ALMOST ENTIRE FCST AREA IN MODERATE RISK FOR XCSV RAIN...WITH HIGH RISK DEPICTED FOR AT LEAST HALF OF THE FA. THAT SAID...WILL CONTINUE FLASH FLOOD WATCH AREA-WIDE FOR TODAY AND TONIGHT AND ALLOW LATER SHIFTS TO ADJUST TIMING. THREAT FOR FLASH FLOODING CONTINUES TO INCREASE AS GROUND BECOMES INCREASINGLY SATURATED. AS WE GO INTO TONIGHT...IT WILL NOT TAKE MUCH FOR RAIN TO RUN OFF INTO AREA RIVERS AND SITUATION WILL NEED TO BE CLOSELY MONITORED. -PB && .AVIATION (27/06Z TO 28/06Z)... MAIN AREA OF RAIN EARLY THIS MORNING IS LOCATED FROM NORTH CENTRAL PA NORTH ACROSS CENTRAL NY... INCLUDING THE ELM...ITH AND SYR TAF SITES. EXPECT THIS AREA TO WEAKEN AND MOVE NORTH DURING THE NEXT SEVERAL HOURS... BUT ADDITIONAL BANDS OF HVY RAIN WILL CONTINUE TO DEVELOP THRU WEDNESDAY MORNING. CIGS AND VSBYS WILL BE LOCALLY IFR IN HEAVIER RAIN BANDS THRU TONIGHT... OTHERWISE EXPECT MAINLY VFR VSBYS AND MVFR TO VFR CIGS WITH SCT SHOWERS. BEST CHC FOR THUNDER WILL BE THIS AFTERNOON. -MSE && .LONG RANGE (WED NIGHT - SUNDAY)... WET CONDS CONT AS THE FCST AREA REMAINS UNDER THE UPPER TROF. TROF AXIS GNRLY CNTRD OVER THE GREAT LAKES AND VARIOUS SHRT WVS WILL ROTATE THRU KEEPING THE AREA UNSTABLE WITH THE RISK OF A SHWR AT ALMOST ANY TIME. MADE ONLY SLGT ADJUSTMENTS TO HPC GUID IN TEMPS AND POPS. -MORFORD && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...FLASH FLOOD WATCH FOR NYZ009-015>018-022>025-036-037-044>046- 055>057-062 UNTIL 8 AM EDT WEDNESDAY. .PA...FLASH FLOOD WATCH FOR PAZ038>040-043-044-047-048-072 UNTIL 8 AM EDT WEDNESDAY. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 341 AM EDT TUE JUN 27 2006 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-280745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 341 AM EDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT AN EXTREMELY MOIST AIRMASS REMAINS IN PLACE ACROSS THE REGION THROUGH WEDNESDAY MORNING. WITH THE GROUND ALREADY SATURATED DUE TO RECENT RAINFALL...FLASH FLOODING WILL BE POSSIBLE TODAY AND TONIGHT. ADDITIONAL RAINFALL OF 1 TO 3 INCHES CAN BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ANY RAIN THAT FALLS WILL QUICKLY RUN OFF INTO AREA CREEKS AND STREAMS...CAUSING MANY TO OVERFLOW THEIR BANKS. THUS...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 8 AM WEDNESDAY MORNING. PLEASE REFER TO ALBFFABGM WGUS61 FOR THE LATEST DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT IN SUPPORT OF HEAVY RAINFALL AND FLOODING. RAINFALL SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS OF ONE INCH OR GREATER. PB
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1159 PM EDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM FLASH FLOOD NESCOPECK 41.05N 76.21W
06/26/2006 LUZERNE PA TRAINED SPOTTER
REPORT OF 1 3/4 INCH OF RAIN IN THE PAST HOUR WITH PARTS
OF ROUTE 93 FLOODED. NESCOPECK CREEK OVER BANKS.
&&
RHBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
318 AM EDT TUE JUN 27 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 AM FLASH FLOOD HAZLETON 40.95N 75.97W
06/27/2006 LUZERNE PA TRAINED SPOTTER
NUMEROUS ROADS FLOODED THROUGHOUT TOWN...INCLUDING ROUTE
93. SOME ROADS BEGINNING TO WASH OUT. BLACK CREEK
OVERFLOWING ITS BANKS...WITH SEVERAL ROADS CLOSED.
&&
PBThe Binghamton radar (KBGM), 63 km away, was scanning. The volume nearest the first event began at 08:12 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516196.